MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER SHEATH; EMBOLECTOMY CATHETER

INARI MEDICAL, INC. CLOTTRIEVER SHEATH; EMBOLECTOMY CATHETER
Model Number 50-101
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Perforation of Vessels (2135); Vascular Dissection (3160)
Date of Event 06/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The inari device was discarded by the user facility and is therefore not available for analysis.The device history records for this manufacturing lot were reviewed and there were no anomalies, discrepancies, or non-conformances.There was no report of a device malfunction.This event is related to a prior complaint event; however, there was no patient injury reported.The initial information noted by the company representative in attendance was that they were "uncertain that we were in the correct vessel.Could not get funnel to open and once open, we couldn't advance the catheter past the common femoral vein." note: the inari device (funnel) is designed to prevent opening in a situation where the vessel is not large enough to accommodate the funnel.Based on the social media photograph it was estimated that the vein outer diameter was 1.9 mm, which is well below the recommended minimum vessel inner diameter of 6 mm, as stated in the device instructions for use.The labeling includes the following contraindication: "not intended for use in vessels < 6 mm".The root cause analysis performed by inari concluded that it is likely the clottriever sheath was accidentally placed in the smaller saphenous vein, rather than the appropriately sized popliteal vein.The vein was too small for the device and was stripped from the patient upon during removal of the sheath removal.Vessel perforation is listed in the device labeling as a potential complication associated with thrombectomy/embolectomy procedures.Manufacturer reference #: (b)(4).
 
Event or Problem Description
On (b)(4) 2019, inari became aware via social media of an adverse event involving the inari clottriever thrombectomy system which was being used during a peripheral thrombectomy treatment.The posting described an event that occurred on (b)(6) 2019 where a portion of the patient's right saphenous vein was inadvertently extracted.Follow-up information was requested from the company representative who attended the case.After placement of the clottriever sheath, the clottriever catheter was inserted into what was thought to be the femoral vein, but it would not pass the common femoral area.The clottriever catheter was withdrawn, then two attempts were made to dilate the area with a 10 mm balloon.After each dilation attempt, the physician tried to re-advance the clottriever catheter, but was still unable to pass the common femoral area.Venography of the area showed no contrast flow past this area, leading to the conclusion that collateral veins had formed.The vascular surgeon therefore elected to abort the thrombectomy procedure and noted resistance while removing the clottriever sheath.Upon removal from the patient, the physician noted that he had removed an approximate 15 cm segment of saphenous vein.Pressure was applied and the vein was closed without the need for sutures.The patient was reported as doing fine.

Brand Name
CLOTTRIEVER SHEATH
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
INARI MEDICAL, INC.
9272 jeronimo road
suite 124
irvine CA 92618
MDR Report Key8886320
Report Number3011525976-2019-00003
Device Sequence Number2119742
Product Code DXE
UDI-Device Identifier00850291007109
UDI-Public00850291007109
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K182531
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2021
Device Model Number50-101
Device Lot Number19050001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2019
Initial Report FDA Received Date08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age66 YR
Patient Weight113